MAUDE Adverse Event Report: MEDTRONIC IRELAND TURBOHAWK PLUS 6FR; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND TURBOHAWK PLUS 6FR; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number THP-M
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
A physician used a turbohawk plus atherectomy device to treat a plaque lesion in the mid right superficial femoral artery of a patient.Minimal tortuosity, minimal calcification and 90% lesion stenosis were reported.The lesion length was 250mm and artery diameter was 5mm.No abnormalities reported in relation to anatomy.No damage noted to packaging.No issues noted when removing the device from the hoop/tray.A 6fr 45cm terumo destination sheath and spider fx guidewire were used.A spider fx was used for embolic protection.The vessel was not pre-dilated.The device did not pass through a previously deployed stent.No resistance encountered when advancing the device.The ifu (instruction for use) was followed during preparation, procedure, post-procedure, without issues.It is reported that during the procedure the tip of the turbohawk device was damaged.The guidewire lumen was not torn or ripped.The tip did not detach.No intervention was required as a result of the event.The device was safely removed from the patient and the procedure was completed with pta.The vessel was post-dilated with nanocross balloon.No health consequences or impact to the patient were reported.
 
Additional Manufacturer Narrative
Product analysis:the customer returned one image for evaluation.Image 1: this image depicts the distal tip of the turbohawk device, it appears the cutter and assembly have exited the housing of the distal tip through what appears to be the cutter mouth of the tip.No part of the assembly appears detached.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TURBOHAWK PLUS 6FR
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20522329
Report Number9612164-2024-04868
Device Sequence Number9105006
Product Code MCW
UDI-Device Identifier00763000402396
UDI-Public00763000402396
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K212027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTHP-M
Device Lot Number0012397610
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer12/19/2024
Initial Report FDA Received Date10/24/2024
Supplement Report FDA Received Date01/07/2025
Date Device Manufactured08/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale